Alert archive / Nevada / High Wind Warnings in 2020
High Wind Warning 1, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Feb 2, 2020, 2:44 PM PST for Nye County, Nevada. It took effect at Feb 2, 2020, 4:00 PM PST. It was in force for 23 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 2, 2020, 2:44 PM PST (22:44 UTC)
- In effect from
- Feb 2, 2020, 4:00 PM PST
- Expired
- Feb 3, 2020, 2:55 PM PST
- In force
- 23 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 5:45 PM PST | NON-TSTM WND GST 63 | 10 N Mercury, NV | THE WELL 5B, NV ARL SORD SITE (A05AA) RECORDED A PEAK WIND GUST OF 63 MPH. |
| Feb 2, 7:14 PM PST | NON-TSTM WND DMG | 8 Sse Pahrump, NV | TWO POWER POLES WERE KNOCKED DOWN ALONG ASHLEY AVE BETWEEN QUARTER HORSE AVE AND FOX AVE. POWER LINES ARE DOWN AND SPARKING ACCORDING TO A TRAINED SPOTTER. |
| Feb 2, 7:37 PM PST | NON-TSTM WND GST 76 | 25 Nne Goldfield, NV | ASOS STATION KTPH TONOPAH AIRPORT ASOS. |
| Feb 2, 8:45 PM PST | NON-TSTM WND GST 67 | 38 Nnw Mercury, NV | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 38 NNW MERCURY. THE AREA 12 CAMP, NV ARL SORD SITE MEASURED A PEAK WIND GUST OF 67 MPH. |
| Feb 2, 9:45 PM PST | NON-TSTM WND GST 74 | 36 Ssw Rachel, NV | THE CLIMAX MINE, NV ARL SORD SITE MEASURED A PEAK GUST OF 74 MPH. |
| Feb 2, 9:45 PM PST | NON-TSTM WND GST 74 | 38 Nnw Mercury, NV | THE CLIMAX MINE, NV ARL SORD SITE RECORDED A PEAK WIND GUST OF 74 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2838 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950 WWUS75 KLKN 022244 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 244 PM PST Sun Feb 2 2020 NVZ040-031200- /O.UPG.KLKN.HW.A.0001.200203T1200Z-200204T0300Z/ /O.NEW.KLKN.HW.W.0001.200203T0000Z-200204T0200Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 244 PM PST Sun Feb 2 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST MONDAY... * WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Northwestern Nye County. * WHEN...Until 6 PM PST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033>035-037-039-041-031200- /O.EXT.KLKN.WI.Y.0002.200203T0900Z-200204T0200Z/ Southeastern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northeastern Nye County- Including the cities of Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, Pequop Summit, Duckwater, and Currant Summit 244 PM PST Sun Feb 2 2020 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 6 PM PST MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County, White Pine County, Ruby Mountains/East Humboldt Range, Southern Lander County and Southern Eureka County, South Central Elko County and Northeastern Nye County. * WHEN...From 1 AM to 6 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Drifting of recent snowfall will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
543 WWUS75 KLKN 030911 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 111 AM PST Mon Feb 3 2020 NVZ040-040145- /O.CON.KLKN.HW.W.0001.000000T0000Z-200204T0200Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 111 AM PST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph expected...over 70 mph on ridges and higher summits. * WHERE...Northwestern Nye County. * WHEN...Until 6 PM PST Monday. Note that winds may subside a little overnight, but will pick up again during the day Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033>035-037-039-041-040145- /O.CON.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/ Southeastern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northeastern Nye County- Including the cities of Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, Pequop Summit, Duckwater, and Currant Summit 111 AM PST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. Highest over summits and ridges. * WHERE...Southeastern Elko County, White Pine County, Ruby Mountains/East Humboldt Range, Southern Lander County and Southern Eureka County, South Central Elko County and Northeastern Nye County. * WHEN...From 1 AM to 6 PM PST Monday. Note that winds will subside somewhat overnight but will pick up again during the day Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Drifting of recent snowfall will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
900 WWUS75 KLKN 031003 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 203 AM PST Mon Feb 3 2020 NVZ040-040200- /O.CON.KLKN.HW.W.0001.000000T0000Z-200204T0200Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 203 AM PST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph expected...over 70 mph on ridges and higher summits. * WHERE...Northwestern Nye County. * WHEN...Until 6 PM PST Monday. Note that winds may subside a little overnight, but will pick up again during the day Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033>035-037-039-041-040200- /O.CON.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/ Southeastern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northeastern Nye County- Including the cities of Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, Pequop Summit, Duckwater, and Currant Summit 203 AM PST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. Highest over summits and ridges. * WHERE...Southeastern Elko County, White Pine County, Ruby Mountains/East Humboldt Range, Southern Lander County and Southern Eureka County, South Central Elko County and Northeastern Nye County. * WHEN...From 1 AM to 6 PM PST Monday. Note that winds will subside somewhat overnight but will pick up again during the day Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Drifting of recent snowfall will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
574 WWUS75 KLKN 031522 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 722 AM PST Mon Feb 3 2020 NVZ040-032330- /O.CON.KLKN.HW.W.0001.000000T0000Z-200204T0200Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 722 AM PST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph expected...over 70 mph on ridges and higher summits. * WHERE...Northwestern Nye County. * WHEN...Until 6 PM PST Monday. Note that winds may subside a little overnight, but will pick up again during the day Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033>035-037-039-041-032330- /O.CON.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/ Southeastern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northeastern Nye County- Including the cities of Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, Pequop Summit, Duckwater, and Currant Summit 722 AM PST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. Highest over summits and ridges. * WHERE...Southeastern Elko County, White Pine County, Ruby Mountains/East Humboldt Range, Southern Lander County and Southern Eureka County, South Central Elko County and Northeastern Nye County. * WHEN...From 1 AM to 6 PM PST Monday. Note that winds will subside somewhat overnight but will pick up again during the day Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Drifting of recent snowfall will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
138 WWUS75 KLKN 032255 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 255 PM PST Mon Feb 3 2020 NVZ040-040200- /O.CAN.KLKN.HW.W.0001.000000T0000Z-200204T0200Z/ /O.EXA.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 255 PM PST Mon Feb 3 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Northwestern Nye County. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust or blowing snow is also possible into this evening, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033>035-037-039-041-040200- /O.CON.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/ Southeastern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northeastern Nye County- Including the cities of Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, Pequop Summit, Duckwater, and Currant Summit 255 PM PST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Southeastern Elko County, White Pine County, Ruby Mountains/East Humboldt Range, Southern Lander County and Southern Eureka County, South Central Elko County and Northeastern Nye County. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust or blowing snow is also possible into this evening, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Feb 2, 2:43 PM PST, 1 minute earlier.
Area forecast discussion, Feb 2, 2:43 PM PST, 1 minute before
Area Forecast Discussion National Weather Service Elko NV 243 PM PST Sun Feb 2 2020 .SYNOPSIS...A cold front passes over the region late this afternoon through this evening bringing snow and gusty winds to most locations. Showers greatly diminish late this evening and overnight, however gusty northerly winds continue through Monday afternoon. Much colder Monday with high temperatures in the 20s to low 30s. Lows Monday night drop into the single digits. && .SHORT TERM...This evening through Wednesday. A strong cold front over Humboldt County early this afternoon will move south and east across northern and central NV through this evening. Most valley locations can expect between 1 and 2 inches of snow along and shortly after the frontal passage, with slightly higher amounts in the mountains. These snow amounts are slightly less than yesterdays guidance suggested. Winter Weather Advisories remain in effect for most of the region today, with snow showers ending across most of northern NV by the mid-evening hours, and over most of central NV by around midnight tonight. A few light snow showers are possible over and near mountains of Elko and White Pine Counties into Monday. Gusty winds will also accompany todays frontal passage. Across mainly central NV, southwesterly winds will be breezy ahead of the front. Winds will become northwesterly along and behind the cold front. While strongest gusts are expected at the time of the passing front, breezy conditions will persist in many locations behind the frontal passage well into Monday. Strongest winds will be over northwestern Nye County, including the Tonopah area where the recent High Wind Watch has been upgraded to a High Wind Warning. Additionally, mountains and locations just to the south and east of higher terrain can expect gusty downslope winds which will reach Wind Advisory levels, and may locally reach high wind warning criteria. Prone areas to downslope winds include Ruby and Clover Valleys just to the east of the Ruby Mountains in Elko County. The West Wendover area is also expected to have gusty northwesterly winds channeling through the area. Wind Advisories remain in effect for most of central NV through Monday afternoon. Monday will be considerably colder, with high temperatures in most locations remaining below freezing. Lows Monday night will be in the single digits for most valley areas, with some higher elevation valley locations such as Wildhorse expected to see low temperatures fall into the negative single digit range. Temperatures will gradually moderate higher Tuesday and Wednesday, however most locations will remain below normal through mid week. Most of the CWA will be dry Monday night through Tuesday night with the cool and relatively dry northerly flow continuing. On Wednesday light snow showers may clip northern Elko County, otherwise dry for the remainder of the CWA through Wednesday afternoon. .LONG TERM...Wednesday night to next Sunday. All models are showing an upper level ridge slowly building across northern and central Nevada Wednesday night and Thursday. A disturbance in the northwest flow will be moving through the region, which could bring light snow showers to portions of northeast Elko county. Amounts appear on the light side with less than an inch in the valleys forecast at this time. Some breezy to windy conditions are possible in northeast Nevada as well, with speeds of 15 to 25 mph and gusts to 35 mph possible for Thursday. Highs will be in the mid 40s to around 50 degrees. Some overnight clouds are possible in northeast Elko county, otherwise many areas will see mainly clear conditions. Overnight lows will be in the 20s and 30s. Friday and Friday night. There could be a flattening of the ridge for Friday, which will change the direction of the upper flow. Have decided to take a blended approach, thus not warming afternoon highs too much. There could again be some afternoon showers in northeast Elko county but have kept pops below 30 percent and amounts will remain light. Breezy afternoon conditions will continue but will probably not make advisory criteria. Highs on Friday will generally be in the upper 40s to low 50s for many valley locations. Some clouds are possible during the overnight but any showers will remain confined to northeast Nevada. The lows will be in the 20s and 30s. Saturday through Sunday. An area of low pressure is looking possible for the upcoming weekend. Again a blended solution was taken due to minor differences in the various fields. Pops are in the isolated to scattered category for now. A frontal passage is also possible for Sunday, which will drop afternoon highs again, mainly in the 40s. However, Saturday looks okay temperature-wise with readings in the 40s and 50s. Winds will be breezy on Saturday, but come up for Sunday. It's too early for any wind headlines so this will need to be watched. Overnight lows will be in the 20s for Saturday night into Sunday. && .AVIATION...A strong cold front will continue to make its way through the forecast area this evening. This will result in SN and BLSN at or near most terminals along and behind the front. Very strong winds continue to be expected at KTPH (at least wind gusts of 50 knots) tonight in the wake of the front at which time blowing dust and/or snow is likely to reduce visibilities. IFR/LIFR conditions will be possible with the frontal passage, with conditions improving slightly after the frontal passage, though BLSN could keep VSBY low. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 PM PST this evening for Humboldt County-Northern Elko County-Northern Lander County and Northern Eureka County-Southwestern Elko County. Winter Weather Advisory until 1 AM PST Monday for Northeastern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-White Pine County. Wind Advisory from 1 AM to 6 PM PST Monday for Northeastern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-White Pine County. High Wind Warning until 6 PM PST Monday for Northwestern Nye County. && 96/86/86
Nearby
High Wind Warnings in Nevada, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.